Connecticut, 2025

Winter Weather in Connecticut, December 13 to 14, 2025

December 13 to 14, 2025 · NWS OKX · 8 events in 8 counties and zones

Advisory level snowfall occurred across Southern Connecticut. An quasi arctic / polar boundary moved across the region as elongated weak low pressure formed along the boundary and moved along the boundary to the east northeast.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Advisory level snowfall occurred across Southern Connecticut. An quasi arctic / polar boundary moved across the region as elongated weak low pressure formed along the boundary and moved along the boundary to the east northeast. The region was on the cold side of the boundary which resulted in accumulating snowfall region wide.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Dec 13, 9:55 PM EST, 5 minutes earlier.

Area forecast discussion, Dec 13, 9:55 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service New York NY
955 PM EST Sat Dec 13 2025

.SYNOPSIS...
Weak high pressure slides offshore with a weak cold front
passing through this evening. Low pressure develops along the
front, tracking well to the south and east of the area through
Sunday morning. High pressure builds southwest of the region
Monday into Monday night as a weak low pressure system
approaches and eventually moves across from the Great Lakes.
High pressure returns for Tuesday building in briefly, before
moving offshore by Tuesday night. A cold front moves across
Wednesday night. High pressure follows for Thursday. A strong
cold front approaches from the west Thursday night and moves
across Friday. High pressure returns thereafter into the start
of next weekend.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Key Points:

* Winter Weather Advisories have been expanded across most of the
  local Tri-State region from 10pm tonight through 1pm Sunday.

* 2 to 3" of snow expected across much of the interior, 3 to 5"
  for NYC/NJ metro and coast, and 4 to 6" for E LI, tonight into
  Sunday morning. Locally higher amounts possible.

A strong polar low (-2 std 500mb height) digs southeast from
Ontario into the Great Lakes into tonight. Trend over the last
24-48 hours has been for this feature to take on a slightly
more neutral tilt (from positive) as it pivots towards the area
tonight into Sunday morning. This will provide a bit more
theta-e advection into the area, and also shift the the ULJ
slightly farther NW of the region. At the surface, a weak cold
front moves through the region this evening, with combination
of approaching shortwave PVA and RRQ of 150kt ULJ inducing weak
low pressure development along the front across Mid Atlantic
this evening, tracking southeast of the 40/70 lat/lon tonight
into Sunday AM.

Although surface features are weak, the deep layered lift overnight
into Sunday AM (including RRQ of ULJ, and modest mid-level
frontogenesis/lift in the snow growth region along the coast), and
slightly more depth of moisture for low pressure to work with has
resulted in a gradual increase in QPF and snowfall totals over
the last 48 hrs.

Good agreement in liquid equivalent of .3 to .5 for coast and .1 to
.2 for interior. Main snowfall amount forecast challenge is from
northward extent and duration of moderate snow banding, and snow
ratios during peak dendritic snow growth late tonight. SLRs
should exceed typical 10:1 late tonight into Sunday morning
during best snow growth period and dropping 850 hpa temps, with
12-14:1 seeming reasonable late tonight into Sun AM. This has
resulted in a general 1" increase in snow amounts across the
area. 3-5" likely across much of the coast including NYC/NJ
metro, with locally 6" possible. 4-6" across E LI, with locally
7" possible. 2 to 4" across interior. WPC Superensemble and
experimental NBM 5.0 have pretty good clustering in these
ranges, with reasonable worst case (10% prob of exceeding) a
couple of inches higher.

Widespread light snow has overspread the area with an increase
to a more moderate snow expected overnight, mainly after
midnight lingering through early Sunday morning. Snowfall rates
of up to 1/2"/hr likely develop after midnight through mid to
late morning for much of the area, with potential for brief
1"/hr rates along the coast from 4am to 11am during best snow
growth. This signal is evident in the high-res CAMs, with
highest prob across southern and E LI. This will be time period
of greatest travel impacts in terms of reduced vsby and snow
covered roads with freezing/sub freezing air temps, higher snow
rates, and reduced vsby. Initially above freezing air/surface
temps for city/coast this evening, dropping below freezing late
tonight into Sunday AM, may resulted in icy spots on untreated
surfaces.

Steady snow exits from w to e mid to late morning, except early
afternoon for far SE areas.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Key Points:

* Steady snow ending mid to late Sunday morning. A few afternoon
  snow showers possible. Unseasonably cold with temps remaining
  below freezing, and high temps nearly 15 degrees below
  seasonable.

* Windy with NW winds gusts 30 to 40 mph and unseasonably cold
  Sunday night into Monday morning with wind chills near zero
  city/coast and below zero across interior.

Strong polar low (-2 std 500mb heights) pivots into northern
New England Sunday into Sunday Night, with trough axis
approaching Sunday and then across Sunday NIght.

Steady snow exits from w to e mid to late Sun morning, except early
afternoon for far SE areas. Although with approaching shortwave
and polar front in the afternoon, could have some scattered
snow showers lingering or crossing the region in the afternoon
(particularly NW hill terrain and across central and E LI.

Otherwise, unseasonably cold conditions on Sunday with gusty NW
flow continuing to advecting in a polar airmass into Sun eve
(850mb temps down to -18 to -20 C). This will have temps holding
in the mid to upper 20s interior, to upper 20s/lower 30s along
the coast. Windchills in the teens.

Coldest airmass of the season ushered in Sunday Night into Mon
AM on brisk NW winds of 15-25G30-40mph, with temps falling into
the lower teens interior and mid teens coast (upper teens NYC/NJ
metro). Windchills of 0 to 5 F for coast, and 0 to -5 F for
interior.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Key Points

* Arctic airmass Monday through Tuesday. Airmass moderates towards
  midweek. Forecast high temperatures only in the 30s. Monday night
  lows forecast from teens to lower 20s for most of the area.

* Winds will be NW and gusty Monday with decreasing and more
  westerly winds Monday night, making for temperatures to feel about
  10 degrees colder than the actual temperature.

* Temperatures moderate Wednesday and Thursday, getting back into
  the 40s with even some 50s for Thursday, before trending colder
  Friday and Saturday.

* Next main precipitation event Thursday night into early Friday,
  primarily in the form of rain.

Active forecast period with upper level jet remaining near or within
the Northeast for next week. This will provide more steering flow
for a more rapid progressive pattern with quick passage of high and
low pressure areas. Aloft, there will be a series of troughs that
move across the area next week.

An airmass of arctic origin will be moving in from the west Monday
into Monday night. The center of high pressure will stay well south
and west of the local region. A weak low pressure system from the
Great Lakes will approach Monday and eventually move across the
region Monday night. A few possible snow showers could result but
probabilities are low due to lack of moisture and strength of the
aforementioned low pressure system.

High pressure then briefly builds in Tuesday before moving offshore
Tuesday night. Airmass will begin to moderate during this time
period. A strengthening low pressure area moving eastward within
Southeast Canada for midweek will bring an associated cold front
towards the local area. This front will move through Wednesday into
Wednesday night but its main forcing remains well north of the area.
Therefore, no precipitation is forecast with dry conditions
prevailing through midweek. Another quick residing high pressure
area traverses the region Thursday before another cold front moves
across early Friday. The increase in southerly flow ahead of each
cold front will advect in warmer air, with Wednesday high
temperatures forecast to reach well above freezing for the first
time since Saturday, December 13th. Temperatures continue to trend
warmer for high temperatures forecast Thursday, getting in the upper
40s to lower 50s for much of the region. These ambient forecast
temperatures will make the next main precipitation event mainly rain
from Thursday night through early Friday.

Another high pressure area builds in later Friday into the start of
next weekend before another cold front approaches for late next
Saturday with more chances for rain and snow. Temperatures trend
cooler but much of the period will keep mainly dry conditions.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
A cold front moves through tonight, with weak low pressure
developing along it off the Mid Atlantic coast late tonight and
passing well south Sunday morning.

Any remaining VFR conditions should become MVFR to IFR through
5-6Z as widespread light snow increases in intensity overnight,
continuing into Sunday morning. Greatest uncertainty centers
around timing of LIFR vsby/cigs and any banding where more
moderate snow may develop. Best timeframe for steadiest snow
will be from 07Z-13Z for the NYC metros/KHPN, 08Z-15Z KISP/KGON,
and 09Z-13Z KBDR. Snow tapers off late Sunday morning with
conditions improving to MVFR and then VFR by afternoon.

Generally light or WSW winds 5-10 kt expected to become NW
overnight before increasing to 10-15G20kt around midday Sunday.
Gusts 30-35kt are possible Sunday afternoon, especially for
coastal terminals.

Expected total snow accumulations:

KISP 4-6"
KJFK/KLGA/KEWR/KGON 3-5"
KTEB/KHPN/KBDR 2-4"
KSWF 2-3"

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

AMD likely to adjust timing of snow beginning/end and changing
categories.

.OUTLOOK FOR 03Z MONDAY THROUGH WEDNESDAY...

Sunday night: VFR. NW winds 12-18 kt with G20-30kt. Peak gusts
up to 35 kt possible NYC metros.

Monday: VFR. NW winds 10-15 kt with G20-25kt, becoming W
late afternoon.

Monday night: Mainly VFR with maybe a passing snow shower north/east
of the NYC metros.

Tuesday: VFR.

Wednesday: VFR. SW winds G15-20kt in the afternoon.

Thursday: VFR. S winds G15-20kt in the afternoon.

Thursday night: MVFR or lower cond with rain likely, especially
after midnight. S winds 15G20-25kt.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
SW SCA gusts into this evening for ocean and souther/eastern
nearshore waters. Winds diminish below SCA for a period for all
water tonight into Sunday morning as weak low pressure tracks SE of
the region.

Winds gradually ramp up in wake of low pressure to SCA for all
water Sun AM into early Sun aft, and then marginal gales Sun
Night into Monday AM. Gale Watch continues for ocean waters
where confidence is highest in frequent gusts, otherwise
occasional gusts possible. Seas building to 4 to 7 ft on the
ocean waters.

For Monday regarding wind gusts, gales are forecast on the ocean
waters with SCA level wind gusts for non-ocean waters. The non-ocean
waters have wind gusts dropping below SCA thresholds Monday night
while the ocean will have mainly SCA level wind gusts Monday night
into early Tuesday. After a brief period of sub-SCA wind gusts for
rest of Tuesday into Tuesday night, SCA level wind gusts develop
again for the ocean late Tuesday night into Wednesday. Sub-SCA wind
gusts forecast for later Wednesday through early Thursday with SCA
level wind gusts redeveloping on the waters later Thursday through
Thursday night. Some waters, especially the ocean, could have gales
Thursday night.

SCA levels seas remain on the ocean Monday through early Tuesday.
Brief period of sub-SCA seas then forecast for rest of Tuesday
through much of Tuesday night. SCA level seas are also forecast
towards mid to late week on the ocean. By Thursday night, parts of
LI Sound are also forecast to reach SCA levels.

&&

.HYDROLOGY...
There are no hydrologic impacts expected through the entire
forecast period.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 1 PM EST Sunday for CTZ005>012.
NY...Winter Weather Advisory until 1 PM EST Sunday for NYZ068>075-
     078>081-176>179.
NJ...Winter Weather Advisory until 1 PM EST Sunday for NJZ002-004-
     006-103>108.
MARINE...Small Craft Advisory until 10 PM EST this evening for ANZ331-
     332-340-345.
     Small Craft Advisory from 10 AM Sunday to 6 PM EST Monday for
     ANZ331-332-335-338-340-345.
     Small Craft Advisory until 6 PM EST Sunday for ANZ350-353-355.
     Gale Watch from Sunday evening through Monday morning for
     ANZ350-353-355.

&&

SYNOPSIS...JM/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...JM
AVIATION...MW
MARINE...JM/NV
HYDROLOGY...JM/NV
Hazardous weather outlook, Dec 13, 1:39 PM EST, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
139 PM EST Sat Dec 13 2025

NYZ067-141845-
Orange-
139 PM EST Sat Dec 13 2025

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

1 to 3 inches of snow is expected this evening into Sunday morning.
This will result in hazardous driving conditions, with snow covered
roads.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather that would meet NWS
warning criteria is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-141845-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
139 PM EST Sat Dec 13 2025

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Occasional gale gusts are possible Sunday Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NJZ002-004-006-103>108-NYZ068>075-078>081-176>179-141845-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
139 PM EST Sat Dec 13 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST SUNDAY...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-141845-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
139 PM EST Sat Dec 13 2025

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Gale Watch Sunday night into early Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Northern Fairfield

When
December 13, 10:00 PM EST to December 14, 12:00 PM EST
Where
Northern Fairfield forecast zone
Reported by
CoCoRaHS
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Cocorahs reported 5.0 inches at 4 N Stamford, 3.8 inches at 2 NNE Ridgefield, and 1.9 inches at Brookfield. The public reported 3.5 inches at 4 NNW Ridgefield.

Winter Weather, Southern Fairfield

When
December 13, 10:00 PM EST to December 14, 12:00 PM EST
Where
Southern Fairfield forecast zone
Reported by
Amateur Radio
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Amateur radio reported 4.5 inches at 2 NNE Norwalk. The public reported 5.5 inches at 2 NNE Norwalk, 5.1 inches at 4 S Greenwich, 5.0 inches at 1 SE Norwalk, 5.0 inches at 1 SE Wilton, and 5.0 inches at 2 ENE New Canaan.

Winter Weather, Northern New Haven

When
December 13, 10:30 PM EST to December 14, 12:00 PM EST
Where
Northern New Haven forecast zone
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Trained spotters reported 3.2 inches in Hamden and 3.0 inches at 2 WNW Oxford. The public reported 3.9 inches at 3 WSW Seymour.

Winter Weather, Southern New Haven

When
December 13, 10:30 PM EST to December 14, 12:00 PM EST
Where
Southern New Haven forecast zone
Reported by
COOP Observer
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

A Cooperative observer reported 4.7 inches in Guilford. A trained spotter reported 4.4 inches in Madison. Amateur radio reported 3.5 inches at 2 ESE Stratford. The public reported 4.0 inches at 3 ENE Branford and 4.4 inches at 2 NW Madison.

Winter Weather, Northern Middlesex

When
December 13, 10:30 PM EST to December 14, 2:30 PM EST
Where
Northern Middlesex forecast zone
Reported by
CoCoRaHS
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

Cocorahs observers reported 2.7 inches at 1.4 W Middlefield and Durham, and 2.5 inches in Higganum.

Winter Weather, Southern Middlesex

When
December 13, 10:30 PM EST to December 14, 2:30 PM EST
Where
Southern Middlesex forecast zone
Reported by
CoCoRaHS
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

A Cocorahs observer reported 4.5 inches at 2.9 NNE Old Saybrook. Amateur radio reported 4.0 inches at 1 NNE Killingworth. Broadcast media reported 3.6 inches in Clinton. A trained spotter reported 3.2 inches at 1 SW Westbrook.

Winter Weather, Northern New London

When
December 13, 11:30 PM EST to December 14, 2:30 PM EST
Where
Northern New London forecast zone
Reported by
CoCoRaHS
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

Cocorahs observers reported 3.0 inches at 2.4 NNW Uncasville, 2.5 inches at Norwich, and 2.6 inches at 5.2 SE Norwich.

Winter Weather, Southern New London

When
December 13, 11:30 PM EST to December 14, 2:30 PM EST
Where
Southern New London forecast zone
Reported by
CoCoRaHS
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

Cocorahs observers reported 4.0 inches at 1.7 NNE Old Lyme, 3.5 inches at Old Lyme, 3.1 inches at New London, 2.9 inches in Mystic, 2.7 inches at 0.5 NE Ledyard, and 2.7 inches in Pawcatuck and Waterford.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2025Every state in 2025This day in weather historyWarnings in Connecticut, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299539, 1299540, 1299541, 1299542, 1299548, 1299549, 1299550, 1299551.